T Nation

DHEA-S & Pregnenolone Dosage Question


#1

So I had bloodwork done and my my progesterone and DHEA numbers are low. I am on 120mg of testosterone once per week and 0.25mg Arimidex twice per week. My numbers are:
TT : 900
E2: 25-29 (Sensitive test is not available)
TSH 1.87
SHGB 24
Vit D 40

My progesterone is 0,38ng/ml (0,63-2,15), my DHEA is 2.9ng/ml (1.5-11) and my DHEA-S is 1810ng/ml (1390-6190)

My doctor told me to take 25mg of DHEA-S every morning and 25mg of pregnenolone.
I looked around on several forums and saw that this is a standard dose for people who want to supplement with pregnenolone and DHEA-S. My question is, should I increase my dose since I am so low or keep it as it is?
Thanks a lot guys


#2

Few questions for you.

How long have you been on TRT?

Also, you keep switching back between progesterone and pregnenolone. Im assuming its the pregnenolone you are talking about.


#3

I’ve been on TRT for 3 years. My progesterone, DHEA and DHEA-S numbers are low but my doc told me to take DHEA-S and pregnolone.


#4

Do you feel any different? Just asking for myself in the future. Im assuming your not on HCG.

I think you only need to test DHEAS btw.


#5

I haven’t started taking the DHEA-S and pregnolone yet. I stopped taking HCG like a year ago. It didn’t seem to make me feel any different. The weird thing is that since my DHEAS and progesterone levels started to gradually drop I noticed not only my libido dropping but also a great decrease in sperm volume. It don’t really know if they are correlated, it’s just what I’ve noticed


#6

Good information. Ive been on for about 18 months now and I haven’t checked those numbers in a while. I checked DHEAS right after I started and it was over the limit.

Was it a noticeable decrease? But then you said the HCG didn’t really help, or so you thought.


#7

The decrease was quiet noticable. First of all, I stopped having morning erections although I still have noctural erections. As for the HCG, maybe it wasn’t for me. My DHEA and progesterone numbers are the only low ones in my bloodwork so I really can’t blame this on anything else.


#8

What about e2? Loss of libido and morning wood could mean you are slightly higher than normal.

Its pretty obvious for me when Im a little high. Stuff still works but isn’t as “responsive” as I would like. Any difficulty reaching erection?


#9

I wouldn’t say that its difficult to reach an erection but it certainly could be much better. I also tend to get kinda soft when I’m changing positions during sex with the miss. 25mg of Viagra seem to tottaly solve this problem but I would rather not have to use any. My E2 is always in check (25-29). I used to have problems with my E2 until the moment I switched from cyprionate to nebido (120mg per week). Nebido gave me the same test levels but with no estrogen spikes.


#10

That’s nice, but it still sounds like its an e2 problem. Is that the sensitive test?

If the orgasm could have been better and you are going soft during, my first thought would be e2. Maybe its been just a little high for too long and your starting to feel it.


#11

It does sound like an E2 problem, perhaps you E2 can down after switching esters and it took some time before E2 started climbing again. Four weeks ago I had to reduce my dosage and for 3 weeks E2 dropped, then all of a sudden E2 started becoming a problem again so I had to reduce again. Whenever you switch ester you will get a period of time where your E2 drops significantly, be usually rises again to a new level once a balance is reached.


#12

Dude. Me too. Changing positions did the same to me. An glad I could relate. There are a couple of days every week this happens. I dunt use ai. So like cat says it’s probably the e2. So I think it’s better to take Viagra on those days then an ai? I take Viagra 20-30 mg and I f really good. Am actually thinking about dialy Cialis once generic comes out. I hate that I have to write about taking a pill to f. We see. Been on injecting since 12/18.


#13

Intersting. No, the sensitive test is unavailable in my country. If it’s an E2 problem its probably because its low. When its high my nipples get puffy.


#14

Well, I started feeling tired two weeks after my first 120mg Nebido shot and right after my 0.25 arimidex dose. I haven’t taken any AI for the past week. Since the sensitive test is unavailable in my country, I have to rely on the E2 test and how I feel. Usually, when my E is high I get really puffy nipples and they seem to come back to normal once I lower my E2.

I think I should probably start taking the DHEA-S and the pregnenolone and stay away from any AI for now.


#15

I’ve tried cialis in the past but I prefer viagra. It lasts less but works more effectively for me


#16

Be aware that when you E2 starts dropping your body won’t feel the drop for several days, this is the main reason why guys crash their E2. They decrease the dose and feel no different so they increase the AI dose again not giving them enough time for their body to even notice the change in E2 from the first attempt at lowering it.


#17

I know; I’ve crashed my E2 before but it seemed to bounce back pretty quickly. Now that I’m on nebido maybe its gonna take a bit longer. I’ll start taking thw DHEA-S and the pregnenolone and wait a couple of weeks before I do my next bloodwork


#18

Did dhea and pregnenolone help?
And which brand do you recommend?